uncontrolled body jerking (like a fish on a dock out of water) PLEASE HELP ME

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rosamptx
Regular Member


Date Joined Jul 2006
Total Posts : 26
   Posted 10/16/2008 7:18 AM (GMT -7)   
At ths point things are getting very difficult.
 
I am on:
Strattera 40mg every morning
Wellbutrin 150 one a day
Lamictal 100mg at bedtime
Propanolol as needed
Ativan 1mg as needed
Hydrocodone as needed
For sleep I take either Restoril 30mg or Tylenol PM (2) or both.
 
My body has started jerking / spasming something fierce.  Has anyone ever experienced anything like this
 
Doctors say that I am perfectly fine.  EEG, EKG, CT SCAN, MRI, all came back normal.
 
My left eye veers off to the left causing it difficult to drive or see straight.
 
No changes in medications.
 
Since yesterday morning I began one of theses episodes - arms start shaking and jerking(to the point the I bruise myself from banging against the walls) I took Propanolol and Ativan 2mg and nothing really changed.  I took my regular meds plus one hydrocodone and am even drinking a beer for the calming effect (so much for sobriety).
 
Normally this happens for about 20 minutes and then it's over.  I sleep in off and back to normal.  Although mentaly I am very foggy.
 
yesterday I fell asleep at about 10am, woke up today at 5am and the shaking is still going on.  it encompases my head, arms, legs, body, even my tongue.
 
 
Blood pressure is normant at 117/66; Pulse hi at 117, blood glucose 117.  Nothing there.
 
Please if you know anything or know of someone that has had these symptoms, please notify me.  Doctors think it's psychosomatic (in my head and I'm causing them.)  That's fine, how do I stop?
 
Rosa

Rosa
 
Today's problems will tomorrow be in the past.  One day at at time.


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/16/2008 8:24 AM (GMT -7)   
Hi Rosa,

Welcome back! We haven't seen you in a while. I deleted your second post, since they were more or less the same.

I have truly never heard of anything like what you're describing. I think it's time you saw a neurologist. It may be psychosomatic, but I think I'd want to follow up all paths before making that decision. Your eye is involved, your tongue is involved -- it sounds like something real is going on, and I'd see a specialist. Check and see if your insurance requires a referral first.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 10/16/2008 2:49 PM (GMT -7)   

Not saying this is what you have but there is a type of movement disorder that is caused by psychotropic meds.  The reason I knew about this was they thought I had this before I was hospitalized for anxiety:

Tardive dyskinesia is a variety of dyskinesia (involuntary, repetitive movements) manifesting as a side effect of long-term or high-dose use of dopamine antagonists, usually antipsychotics. Other dopamine antagonists that can cause tardive dyskinesia are drugs for gastrointestinal disorders (e.g. metoclopramide) and neurological disorders. While newer atypical antipsychotics such as olanzapine and risperidone appear to have less dystonic effects, only clozapine has been shown to have a lower risk of tardive dyskinesia than older antipsychotics.[1]Tardive dyskinesia is characterized by repetitive, involuntary, purposeless movements. Features of the disorder may include grimacing, tongue protrusion, lip smacking, puckering and pursing of the lips, and rapid eye blinking. Rapid movements of the arms, legs, and trunk may also occur. Impaired movements of the fingers may appear as though the patient is playing an invisible guitar or piano. For comparison, patients with Parkinson's disease have difficulty moving, while patients with tardive dyskinesia have difficulty not moving.

Georgie Girl


Georgie Girl


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 10/18/2008 1:45 AM (GMT -7)   
I'm with Georgia Girl on this, it might be Tardive dyskinesia and it is more common than people think it is. One or some combination of your meds can be the reason for your symptoms. Please let us know how things turn out.

Olivia
Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.


SynSyn
New Member


Date Joined Oct 2008
Total Posts : 4
   Posted 10/19/2008 5:59 AM (GMT -7)   
Can you suffer from Tardive Dyskinesia from anything other than antipsychotic medication?

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 10/19/2008 7:28 AM (GMT -7)   

Below are a few links that describe what Tardive Dyskinesia is and even go into details as to what can be a causing factor.  I do know that antyphychotics are one of the main reasons that people get them, but I am not sure what other meds do.  This is something you should bring up with your pdoc asap. 

http://en.wikipedia.org/wiki/Tardive_dyskinesia

 
http://www.nami.org/Content/ContentGroups/Helpline1/Tardive_Dyskinesia.htm
Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:42 AM (GMT -7)
There are a total of 2,735,878 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
279 Guest(s), 5 Registered Member(s) are currently online.  Details
cupcakespinkgal, BillyBob@388, ChickNorris, Mustard Seed, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer